Volume 8, issue 2 (2004)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 6, 3191–3810
Issue 5, 2557–3190
Issue 4, 1931–2555
Issue 3, 1285–1930
Issue 2, 647–1283
Issue 1, 1–645

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Constructing symplectic forms on 4–manifolds which vanish on circles

David T Gay and Robion Kirby

Geometry & Topology 8 (2004) 743–777

arXiv: math.GT/0401186

Abstract

Given a smooth, closed, oriented 4–manifold X and α H2(X, ) such that α α > 0, a closed 2–form is constructed, Poincaré dual to α, which is symplectic on the complement of a finite set of unknotted circles Z. The number of circles, counted with sign, is given by d =(c1(s)2 3σ(X) 2χ(X))4, where s is a certain spin structure naturally associated to ω.

Keywords
symplectic, $4$–manifold, $\mathrm{spin}^C$, almost complex, harmonic
Mathematical Subject Classification 2000
Primary: 57R17
Secondary: 57M50, 32Q60
References
Forward citations
Publication
Received: 17 January 2004
Revised: 6 May 2004
Accepted: 16 May 2004
Published: 18 May 2004
Proposed: Yasha Eliashberg
Seconded: Leonid Polterovich, Simon Donaldson
Authors
David T Gay
CIRGET
Université du Québec à Montréal
Case Postale 8888
Succursale centre-ville
Montréal
Quebec H3C 3P8
Canada
Robion Kirby
Department of Mathematics
University of California
Berkeley
California 94720
USA